Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Working out and Fatigue
Jun 8, 2001

I found out I was HIV positive in March of 2001. Im currently on Trizir and Viracept for my medication for 6 weeks as well as on a testosterone patch that starts with an "a", for over 2 weeks now. Since I've been on the patch the only difference in my energy is I have slightly more energy to finally work out again. However my workouts have been very sluggish and no wear to the level I was at in early March. I am still tired all the time no matter how much sleep I receive the night prior, and my diet is still the same with the right amounts of protein, carbs and fats. Since I'm still tired and not gaining the weight I lost since March as I was 191 then and currently 159, would Deca or GH help with my fatigue or retaining the 31 pounds I've lost? My weight has stayed the same since I started my medication and test patch within the last month.

Response from Ms. Fields-Gardner

The fact that weight was lost suggests a calorie imbalance for some reason. It will be worthwhile to find out what is causing that problem and to solve the problem directly. Because you have lost more than 17% of your baseline weight, you have a bit of an uphill battle and it is not surprising that you feel fatigued. Even if you used deca or growth hormone, the calorie issue would have to be resolved. What to do about the weight loss depends heavily on why and how you lost weight to begin with.

First things first, have your real calorie intake evaluated, get a body composition test done, and talk to a dietitian about the levels of calories that would be appropriate for you to reach your goals. If you are taking in enough or more than enough calories, move to the next level of evaluation to look for malabsorption problems and other problems with the gut, pancreas, and liver that can make it difficult to fully access those calories you consume.

If your muscle tissue compartment is very low (this is called body cell mass and is evaluated by bioelectrical impedance analysis or "BIA" in the clinical setting), you may need a quicker start. The patch is meant to normalize testosterone levels and is not, in my experience, associated with an immediately huge improvement in fatigue. The question is, how compromised is your body composition and how much time do you have to restore it and your energy level without putting yourself at risk for problems that happen when your protein stores (in body cell mass) are low. If you are at severe compromise, you may need to have a boost that can be provided by an anabolic treatment. Remember that you still need to do the calorie thing to make it work.


Previous
Oxandrin
Next
Nutritient malabsorbtion, altered metabolism, and inadequate food intake with Aid's patients

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement